MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101600
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon dilatation catheter device was used in the kidney during a percutaneous nephrolithotomy (pnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, a pinhole was noted.Reportedly, the balloon was checked outside the patient and confirmed that the pinhole was in the middle part of the balloon.The procedure was completed with another nephromax balloon dilatation catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 1504 captures the reportable event of balloon pinhole.Block h10: investigation result a visual examination of the returned device found that the balloon was not folded which indicated that the device was subjected to positive pressure.A microscopic examination of the balloon found a longitudinal tear beginning in the distal markerband and extending across the balloon material.The balloon material and the distal markerband identified no issues and the rated pressure for this device is 20 atm as per nephromax ng specification.A visual and tactile examination revealed no kinks or damage to the shaft.Based on the available information, it is possible that the factors encountered during the procedure and difficult patient anatomy could have caused the balloon to tear.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10808911
Report Number3005099803-2020-05186
Device Sequence Number3274588
Product Code LJE
UDI-Device Identifier08714729834540
UDI-Public08714729834540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberM0062101600
Device Catalogue Number210-160
Device Lot Number0025675799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1